Breast Cancer

I was diagnosed with breast cancer in July 2016. It came as a big shock to me but I kept strong and positive although did have days when I felt depressed and asked myself " Why Me" My family weren't there for me so I got through the 10 months journey on my own which was tough but I'm proud to say I did it.
I had a lumpectomy, and had the lymph nodes removed from my right arm so am left with Lymphoedama. I am wondering if anyone else has the problem of the breast feeling numb. I'm on Letrozole for the next 5 years and suffer with fatigue. I have gone back to working part time as can't afford not to work as there's not a lot of help out there.
Thanks Dawn xx 



Comments

  • SunshinedaffSunshinedaff Posts: 250 ✭✭✭
    @Dawncoop60 ;

    Hi Dawn, 

    My word, to go through all of this on your own is remarkable, very sad that you had so little support, but fantastic that you had such a strong resolve to get through anyway.
    I hope you are making a good recovery, did you have any other treatment?
    I also had breast cancer, but I did have chemo, a mastectomy and then radiotherapy.
    When I had surgery they also removed my lymph nodes and I do also have lymphoedema. So although I don't have a breast to get numb, I don't have any feeling in my under arm, or down my arm which is due to the lymph node removal.
    I see a lymphoedema nurse, who has helped me. Is there any way you can speak with your breast care nurses to arrange a referral to a lymphoedema clinic? 
    There is a separate conversation about Lymphoedema too that you may find interesting and helpful.

    I am also on Letrozole, although no idea how long for, I started on Tamoxifen, but switched a year ago due to a reaction to the meds. I am not surprised you feel fatigued, how are your joints and bones feeling? Are you taking Adcal with the Letrozole?

    By the way, welcome to the group, there are many here who also had breast cancer. Please feel free to join in with any conversation any time. You will find everyone will be able to empathise with you on some way, even if a different cancer.
    Hopefully you will feel able to chat here, and be supported, and even make a few friends.

    Speak to you again, 

    Lou x
  • Dawncoop60Dawncoop60 Posts: 2
    Hi Lou, thanks for the reply. I had both Chemo which made me very poorly and radiotherapy which they think caused Lymphoedama. As to my joints I have osteoarthritis in my feet and knees. My right knee is giving me a lot of pain, and it's at last been agreed that I will in due course need a new knee as some days I have a job to walk. It's just going to be good to chat to others that have been or going through the same things.
    Thanks Dawn xx 
  • SunshinedaffSunshinedaff Posts: 250 ✭✭✭
    @Dawncoop60 ;

    I am so sorry you are having such trouble with your knees and feet. I am glad though that it will be sorted eventually. 

    I didn't have any trouble until after chemo, that's when it started, then got progressively worse as my treatment continued, and I started on the meds. I understand how you feel with the difficulty walking and even standing or getting up! I have to brace myself! Slowly things are improving, but it has taken many, many months well 2 1/2 yrs.

    It is good to be able to chat to others who understand how we feel, and the things we have been through. 
    It's good to talk! (as BT used to say! :) 

    Lou x
Sign In or Register to comment.